3 week stopping Finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Italy

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Web

What is your current age, height, weight? 22, 172cm, 72 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg every 3 days

What condition was being treated with the drug? Alopecia

For how long did you take the drug (weeks/months/years)? 2 weeks

How old were you, and WHEN (date) did you start the drug? 22, 3 weeks ago

How old were you when you quit, and WHEN (date) did you quit? 22 3 weeks ago

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? in the second week

What side effects did you experience that have yet to resolve since discontinuation? libido ones, anxiety insomnia

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[x ] Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate (resolved)
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled) (maybe i dont kow)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems (but i took Augmentin for 12 days)
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? none

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? no i havent yet

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Weel i took 6 pills in 2 weeks, about 3 weeks ago, on the starting i felt a very very high libido, that slowly fell down until the crash, (that i had in the second week after stopping), i accused genital pain and went to hospital where they diagnosted me a prostatitys, so i took Augmentin and Brufen for 2 weeks, i suspended finasteride, and at this sime, watery sperm resolved, but then my libido decreased until the 3rd week (now) where i had anxious problems and insomnia (crash, i think), i spend one or two nights reading the stories on websites (this didn’t helped whit the anxiety) now after tre days, i sleept well and i have been able to touch myself yesterday and today, my erection is not so strong and i have to concentrate to get fully erect, but the orgasms and the sensitivity are good

I tought that, couse the 5-Alpha reductase half-life is about 30 days, on the third week of whitdrawal my testosterone has been converted to DHT, so the libido got lower couse of his riduction (as it got higher in the first days), i also think that anxiety and insomnia due to high Cortisol levels, couse high testosterone inhibits cortisol and other surrenalic hormones, like aldosterone (i feel dry mouth too), then having it low, may have increased Cortisol, that at his time inhibits testosterone production.

so i need to calm down my cortisol, to make testosterone levels go high, but i’m really scared after reading stories online, so i was thinking, it may be possible for me that this sides will be permanent? couse i’m scared about this crash after suspension, and i hope that il will be okay within 2 or 3 months… Do you think i really need to worry that much? couse i didn’t red so many stories of peopole who recovered in months here

I’m really scared to have damaged my sexuality,

Anxiety and depression are sex-drive killers. I’m not surprised you can’t get an erection if you have so much cortisol in your bloodstream. Get enough sleep, eat well, and take steps to relax your mind (maybe seek therapy or talk to friends about your problem).

Anxiety can both stem from your fear of the condition and ability to perform (performance anxiety). Performance anxiety is usually associated with a partner but it can also exist for self pleasure (source: my PCP). The most important thing I would recommend is to fix your mental health because that is most difficult to recover from; don’t fall down the rabbit hole of being bed ridden and throwing yourself into severe depression.

You will get better. Keep us updated, my friend.